Coricidin HBP Nighttime Multi-Symptom Cold

By Medically reviewed by hellodoktor

Generic Name: Coricidin HBP Nighttime Multi-Symptom Cold Brand Name(s): Coricidin HBP Nighttime Multi-Symptom Cold.

Uses

What is Coricidin® HBP Nighttime Multi-Symptom Cold used for?

Coricidin® HBP Nighttime Multi-Symptom Cold is commonly used for temporarily relieve common cold and flu symptoms, such as:

  • Sore throat and cough
  • Fever
  • Runny nose
  • Sneezing
  • Body aches and pains
  • Headaches

How should I take Coricidin® HBP Nighttime Multi-Symptom Cold?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cough and cold medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than is recommended.

Measure liquid medicine with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.

Stop taking the medicine and call your doctor if you still have a sore throat after 2 days, or if you have a fever, headache, rash, nausea, or vomiting.

How do I store Coricidin® HBP Nighttime Multi-Symptom Cold?

Coricidin® HBP Nighttime Multi-Symptom Cold is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Coricidin® HBP Nighttime Multi-Symptom Cold in the bathroom or the freezer. There may be different brands of Coricidin® HBP Nighttime Multi-Symptom Cold that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Coricidin® HBP Nighttime Multi-Symptom Cold down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Coricidin® HBP Nighttime Multi-Symptom Cold?

Before using this drug, tell your doctor if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any of active or inactive ingredients of Coricidin® HBP Nighttime Multi-Symptom Cold or other medications.
  • You have any other illnesses, disorders, or medical conditions.

This product contains acetaminophen. Severe liver damage may occur if you take:

  • more than 6 doses in 24 hours, which is the maximum daily amount.
  • with other drugs containing acetaminophen.
  • 3 or more alcoholic drinks daily while using this product.

Do not use

  • with any other drug containing acetaminophen (prescription or nonprescription). If you are not sure whether a drug contains acetaminophen, ask a doctor or pharmacist.
  • for children under 12 years of age.
  • if you are now taking a prescription monoamine oxidase inhibitor (MAOI) (certain drugs for depression, psychiatric, or emotional conditions, or Parkinson’s disease), or for 2 weeks after stopping the MAOI drug. If you do not know if your prescription drug contains an MAOI, ask a doctor or pharmacist before taking this product.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Coricidin® HBP Nighttime Multi-Symptom Cold during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Coricidin® HBP Nighttime Multi-Symptom Cold. Coricidin® HBP Nighttime Multi-Symptom Cold is pregnancy risk category N, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Coricidin® HBP Nighttime Multi-Symptom Cold?

Get emergency medical help if you have signs of an allergic reaction, such as hives; difficult breathing; swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using the medicine and call your doctor at once if you have:

  • Severe headache
  • Seizure (convulsions)
  • Fast, pounding, or uneven heartbeats
  • Confusion
  • Hallucinations
  • Severe dizziness or drowsiness
  • Slow or shallow breathing
  • Tremor
  • Restless muscle movements
  • Little or no urinating;
  • Flu symptoms
  • Easy bruising
  • Unusual bleeding
  • Pale skin
  • Weakness
  • Feeling light-headed
  • Nausea
  • Pain in your upper stomach pain
  • Itching
  • Loss of appetite
  • Dark urine
  • Clay-colored stools
  • Jaundice (yellowing of the skin or eyes)

Common side effects may include:

  • Headache
  • Sleep problems (insomnia)
  • Upset stomach
  • Diarrhea
  • Constipation
  • Dry eyes
  • Blurred vision
  • Dry mouth or nose
  • Mild dizziness or drowsiness
  • Trouble concentrating
  • Feeling restless or excited (especially in children)
  • Mild skin rash

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Coricidin® HBP Nighttime Multi-Symptom Cold?

Coricidin® HBP Nighttime Multi-Symptom Cold may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Does food or alcohol interact with Coricidin® HBP Nighttime Multi-Symptom Cold?

Coricidin® HBP Nighttime Multi-Symptom Cold may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Coricidin® HBP Nighttime Multi-Symptom Cold?

Coricidin® HBP Nighttime Multi-Symptom Cold may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Coricidin® HBP Nighttime Multi-Symptom Cold.

What is the dose of Coricidin® HBP Nighttime Multi-Symptom Cold for an adult?

The recommended dose is 2 tablespoons (30mL) PO q6hr; not to exceed 120 mL/day.

What is the dose of Coricidin® HBP Nighttime Multi-Symptom Cold for a child?

Children 12 years of age and older: The recommended dose is 2 tablespoons (30mL) PO q6hr; not to exceed 120 mL/day.

Children under 12 years old: Do not use.

How is Coricidin® HBP Nighttime Multi-Symptom Cold available?

Coricidin® HBP Nighttime Multi-Symptom Cold is available in the following dosage forms and strengths:

  • Coricidin® HBP Nighttime Multi-Symptom Cold 12fl oz (355ml)

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Coricidin® HBP Nighttime Multi-Symptom Cold, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: June 26, 2017 | Last Modified: September 13, 2019

Want to live your best life?
Get the Hello Doktor Daily newsletter for health tips, wellness updates and more.
You might also like